U.S. doctors online nowAsk doctors free
VA
A 32-year-old female asked:

i have finished taking my antibiotics and i now have diarrhea, can i take immodium a-d?

2 doctor answers2 doctors weighed in
Dr. Faiz Shakir
Gastroenterology 15 years experience
Try probiotics: I'm not sure what you had taken antibiotics for but try Align / Culturelle or generic version of these to help with antibiotic-associated diarrhea. If your diarrhea persists or you have fever/abdominal pain, contact your doctor asap! Otherwise, using imodium (loperamide) sparingly should be ok. Hope you feel better soon!
Dr. Charles Turck
Pharmacology 17 years experience
No: Diarrhea after antibiotics is common. It should go away by itself in 2 days. If it lasts beyond 3 days with severe abdominal pain or at any point you have a new fever, bloody watery stool, or are unable to stay hydrated, it’s best to report to your doctor / urgent care right away. Imodium (loperamide) for diarrhea from antibiotics can be toxic; better to take a probiotic (some yogurts contain them).

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Mar 25, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.